# SDR USAASA04042

- Difficulty date: May 3, 2004
- Submitted: July 7, 2004
- Operation: Air carrier
- Aircraft: N161UW
- Make and model: Airbus A321-211
- Aircraft serial: 1403
- System (JASC): 2810 · Fuel Storage
- Part: Disc
- Part number: D2821024300060
- Condition: Ruptured
- Location: Cntr Fuel Cell
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

ONT - FLT 46 - LAX-PHL, AFTER TAKEOFF, A FUEL IMBALANCE DEVELOPED, ACCOMPANIED BY A 'FUEL AUTO TRANSFER FAULT' MESSAGE.  BY ABOUT FL180, THE IMBALANCE HAD REACHED 3,000 LBS, WITH THE LEFT WING LOSING FUEL.  MANUAL FEED WAS SELECTED, BUT DID NTO HAVE ANY AFFECT.  BY FL230, FLIGHT DECLARED AN EMERGENCY AND BEGAN TO RETURN TO FIELD AT LAX.  THE FUEL IMBALANCE CONTINUED TO WORSEN, SO CREW OPTED TO LAND AT A CLOSER ALTERNATE AIRPORT.  FLIGHT DIVERTED TO ONT.  DURING APPROACH, RECEIVED A 'RIGHT WING TANK OVER FULL' OVER FULL MESSAGE.  BY THE TIME THE AIRCRAFT REACHED THE GATE, THERE WAS A 9,000 POUND IMBALANCE AND FUEL WAS SPILLING OUT OF THE RIGHT WING VENT.  THE AIRCRAFT WAS MAINTENANCE FERRIED TO LAX, WHERE THE CE
